View Full Version : accutane hair loss plz help

03-24-2015, 12:57 PM
I am 20 I went to the dermatologist about my acne and she told me to go on accutane and that would be the best treatment for my acne but I didnt want to take it because I had heard some stories about how people had lost hair and it had not came back and I have always had a bad hairline even in baby pictures but I could get away with It because my hair was not thin anyway I told her I was worried about it causing me to lose hair and she assured me that she had never seen anyone experience hairloss and she had proscribed accutane to over 100 people and none had hair loss so I took her word and started and every thing was great until about 4 months in where my hair started shedding I would wake up and there would be like 50 hairs on my pillow and I would brush out like 100 to 150 hairs so I went back to see her and she said that every thing is fine and my hair will return but it has been 6 months since then and my hair is thin and my hair has receded and I don't know what to do can anyone help me thanks.

Rashid Rashid, MD, PhD
03-24-2015, 04:44 PM
I have prescribed this medication to many patients and seen the side effect about 1 time a year so it is very rare. Also, it is often(but not always) reversible considering how short the course of medication is. The best thing to do is assess the significance of the hair loss and decide if its worth completing and/or risking more loss.

The one confounding factor is that you are also at the age that hair loss starts to present to its not always clear in your age group if its the medicine or the medicine just coincided with the onset that would have happened anyway.